Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Motrin/Pain Releivers & Immunity
Nov 14, 2001

Hi Doc,

You all have provided a most-amazing service, I must say. I've read that you do not believe that pain meds disturb or disrupt immune response, however, I've become very aware after 17 years of infection & the HAART cocktail mix, that if I take ibuprofen, motrin (same), celebrex, or even acetomeniphen my body seems to get thrown off a healthy course. If I must take the pain meds for a number of days, my stomach becomes more irritated, and I seem to develop low-grade fevers as well. I often will some down with some kind of cold soon thereafter. This doesn't happen ALL the time, but it does happen quite a bit. Is it possible that my liver is placed under too much strain with the HAART cocktail PLUS the pain meds? or something of that sort? I try very hard to limit my 'pill' intake since I've been on HAART because of this. However, this often makes some injuries take longer to heal & such. Any advice?

Response from Dr. Boyle

I'm unaware of anything which would link the medications you mention with immune compromise. The gastrointestinal symptoms you describe can occur with these medications, but they are not associated with causing "colds" or the other problems you mention. I think that what you are describing is coincidence, but as far as your final statement I agree that while your on HAART you should try to limit pill intake to the essential medications in order to avoid problems with side effects, drug interactions and other problems.



Previous
appetite still gone after 4 months...
Next
Shoulder Pain - Could it be Neuropathy from viracept/combivir or diflucan?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement